Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 66, NWS Cleveland, OH

August 9, 2001Lorain County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 9, 2001, 3:39 PM EDT for Lorain County, Ohio. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2001, 3:39 PM EDT (19:39 UTC)
Expired
Aug 9, 2001, 4:30 PM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Lorain County, OH

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:39 PM EDTThunderstorm WindLorain, OHThunderstorm winds downed two large tree limbs.
Aug 9, 3:47 PM EDTThunderstorm Wind 50 MElyria, OHA 58 mph thunderstorm wind gust was measured.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2001-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2001-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS51 KCLE 091939
SVRCLE
OHC093-092030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT THU AUG 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LORAIN COUNTY IN OHIO...

* UNTIL 430 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF WELLINGTON...OR ABOUT 16 MILES
  NORTH OF ASHLAND...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WELLINGTON
  NORTH RIDGEVILLE
  GRAFTON
  ELYRIA
  AVON LAKE
   


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
REL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:52 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 9, 2:52 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
252 PM EDT THU AUG 9 2001

LINE OF TSRA/SHRA DVLPD EARLIER IN AFT ACRS NW OH AND NOW AFFECTG
CNTRL LAKESHORE ZNS.  SO FAR LOT/S OF LTG AND RAIN BUT NO SVR WX
REPORTS.  HOWEVER LN MAY BE TRYG TO BOW IN HURON CO AND ALSO APPRS
TO BE ACCELERATING.  AT ANY RATE FOR OVRNGT HRS EXPCT THIS FIRST
WAVE OF PRECIP TO MOV THRU AND THEN A LAG UNTIL ANOTHER ROUND OF
PRECIP DVLPS LATE TGNT.  MODELS FAIRLY SIMILAR WITH MOVMNT OF CDFNT
ALTHO NGM CONTS TO BE QUICKER THAN BOTH ETA/AVN.  FAIRLY GD PUSH
BHND THIS FNT AND SHOULD MOV INTO NW OH BY 12Z AND ACRS RMNDR OF FA
BY 16Z FRI.  LOT/S OF MOISTURE POOLG IS OCCURG AHD OF FNT AND ALTHO
CAPES FAR FM IMPRESSIVE...THINK LIKELY POPS WARRANTED FOR TGNT.  NOT
QUITE SURE HOW QUICK PRECIP WL TALE OFF BHND FNT WITH SOME VORT
PROGGED TO BE BEHIND BNDRY.  FOR NOW ERLY CHC POPS IN NW OH AND THRU
THE AM HRS ELSEWHERE.

LERI NOW UP ARND 25 DEG C AND 10 DEG 8H PROGGED FOR SAT SO SHOULD BE
SUM SC.  GUID NUMBERS OK AT NGT BUT AFRAID MAY BE A LTTL WARM DURG
DAY.

.CLE...
.OH...NONE.
.PA...NONE.

KUBINA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:11 PM EDTSevere Thunderstorm WarningCLEStark64 min
Aug 9, 4:26 PM EDTSevere Thunderstorm WarningCLESummit64 min
Aug 9, 5:02 PM EDTSevere Thunderstorm WarningCLEPortage58 min
Aug 9, 5:18 PM EDTSevere Thunderstorm WarningCLEStark42 min
Aug 9, 6:01 PM EDTSevere Thunderstorm WarningCLEHolmes59 min
Aug 9, 6:16 PM EDTFlash Flood WarningCLEStark119 min
Aug 9, 7:20 PM EDTFlash Flood WarningCLEHolmes2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.